MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0320
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01087, 3005168196-2018-01088.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician successfully deployed and detached a ruby coil in the target vessel using a lantern.While attempting to advance a new ruby coil through the lantern, the physician experienced resistance and the ruby coil would not advance; therefore, it was removed.The physician then successfully placed another ruby coil in the target vessel using the same lantern.While attempting to advance the last ruby coil, the physician experienced resistance again and the ruby coil would not advance.Therefore, the lantern and ruby coil were removed and the procedure was ended.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7552865
Report Number3005168196-2018-01086
Device Sequence Number10799105
Product Code HCG
UDI-Device Identifier00814548012834
UDI-Public00814548012834
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/13/2025
Device Catalogue NumberRBY2C0320
Device Lot NumberF81039
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR